Alert archive / Vermont / Special Weather Statements in 2016
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jul 17, 2016, 12:21 AM EDT for Windsor County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 17, 2016, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 136 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
028
WWUS81 KBTV 170421
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1221 AM EDT SUN JUL 17 2016
VTZ012-019-170515-
WINDSOR-EASTERN RUTLAND-
1221 AM EDT SUN JUL 17 2016
...SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN WINDSOR AND
SOUTHEASTERN RUTLAND COUNTIES...
AT 1218 AM EDT...RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEAR WESTON TO
NEAR CHESTER, MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHESTER...LUDLOW...HARTLAND...CAVENDISH...WEST
WINDSOR...BRIDGEWATER...WOODSTOCK...READING...PLYMOUTH...WESTON...
ANDOVER...HARTLAND FOUR CORNERS...ASCUTNEY...BALTIMORE...
PERKINSVILLE...WEST SPRINGFIELD...SOUTH READING...HAMMONDSVILLE AND
NORTH CHESTER.
GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 10 MILES
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
LAT...LON 4334 7287 4374 7266 4358 7237 4351 7240
4350 7238 4348 7238 4347 7239 4340 7240
4338 7242 4336 7241 4336 7239 4333 7241
4331 7240 4328 7241 4325 7244 4323 7243
4324 7255 4323 7270
TIME...MOT...LOC 0418Z 206DEG 14KT 4336 7280 4320 7256
$$
LAHIFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jul 16, 10:21 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 16, 10:21 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Burlington VT 1021 PM EDT Sat Jul 16 2016 .SYNOPSIS... A surface front will remain stalled to our Southeast through Sunday. This will be the focus for clouds and precipitation through the weekend. Fair and dry weather is expected to redevelop on Sunday, but will be short-lived as another cold front will move south from Canada Monday afternoon, accompanied by numerous showers and thunderstorms, some of which may be strong. && .NEAR TERM /UNTIL 6 PM SUNDAY EVENING/... As of 1014 PM EDT Saturday...Very minor changes to hourly temperatures with this update but overall forecast in good shape, on track for lows in the low 60s and chance of showers in the south. Left overnight lows untouched. Radar beginning to pick up showers and thunderstorms near Albany, moving northeast. Some development on the northern fringes of the rain area, and if this trend continues will clip our southern counties as forecast. Previous discussion...Tonight we will have some showers across our Southeastern zones as a surface front remains stalled to our Southeast. A weak shortwave rides along the boundary enhancing precipitation during the overnight hours. Have also mentioned thunder overnight with some weak instability along with forcing from the shortwave. Have chance pops across most of Vermont from midnight onward, with some likely pops across our three most Southeastern counties in Vermont. Overnight temperatures will remain mild with clouds and precipitation around, mainly low 60s. On Sunday precipitation will end from West to East and will also see cloud cover dropping off from West to East as well. A weak ridge of surface high pressure will ridge over the North Country on Sunday. The flow will generally remain south to southwesterly, and with lots of sunshine will see afternoon max temperatures reach the lower 80s. && .SHORT TERM /6 PM SUNDAY EVENING THROUGH MONDAY NIGHT/... As of 424 PM EDT Saturday...A ridge of high pressure will be over the region Sunday night, with fair and dry weather expected. On Monday, a cold front will move south from Canada. Have gone with likely pops for showers and thunderstorms on Monday. GFS20 model showing 0-6km bulk shear values increase to 35-45 knots Monday afternoon. Also, most unstable cape climbs to around 1500 j/kg by late Monday afternoon. Bufkit forecast soundings showing precipitable water values climb to 1.5 to 1.75 inches by Monday afternoon. SPC has the region in a marginal risk for severe thunderstorms on Monday. Have added enhanced wording to the forecast for Monday that some thunderstorms may produce strong gusty, hail and heavy rainfall. Expecting showers and storms to linger into early Monday night, but GFS20 model also showing a mid level dry slot will also work into the region Monday night. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 424 PM EDT Saturday...On Tuesday, a ridge of high pressure builds east from the Great Lakes and will remain over the region through Thursday, with fair and dry weather expected. Models showing some differences on Friday, with the ECMWF dry and the GFS20 hinting at some scattered showers and thunderstorms. ECMWF holds off on bringing in any shower and thunderstorms until Friday night. Have stuck with the superblend pops for Friday and Saturday and will a mention of scattered showers and thunderstorms. && .AVIATION /02Z Sunday THROUGH Thursday/... Through 00z Monday...VFR conditions are expected through the next 24 hours. VFR through midnight. After 05z, chance of showers exist for KRUT and KMPV, and forecast MVFR cig at KMPV with VFR ceilings elsewhere. Winds light through the period, becoming calm overnight and then west to northwest during the day Sunday. Outlook 00z Monday through Thursday... 00z Mon - 16z Mon: VFR under high pressure. 16z Mon - 06z Tue: Mainly VFR with brief MVFR/IFR possible in showers/storms along a cold front passage. 06Z Tue - Thu: VFR under high pressure. Local IFR fog possible 06z to 12z each night, especially at KSLK and KMPV. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Neiles NEAR TERM...Neiles/Hanson SHORT TERM...WGH LONG TERM...WGH AVIATION...Neiles/Hanson
Hazardous weather outlook, Jul 16, 3:37 AM EDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 337 AM EDT SAT JUL 16 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-170745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 337 AM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA MONDAY AFTERNOON AS A COLD FRONT MOVES SOUTH FROM CANADA. EARLY INDICATIONS ARE THAT THE POTENTIAL EXISTS FOR SOME STORMS TO BECOME STRONG TO LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1221 AM EDT SUN JUL 17 2016
VTZ012-019-170515-
WINDSOR-EASTERN RUTLAND-
1221 AM EDT SUN JUL 17 2016
...SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN WINDSOR AND
SOUTHEASTERN RUTLAND COUNTIES...
AT 1218 AM EDT...RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEAR WESTON TO
NEAR CHESTER, MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHESTER...LUDLOW...HARTLAND...CAVENDISH...WEST
WINDSOR...BRIDGEWATER...WOODSTOCK...READING...PLYMOUTH...WESTON...
ANDOVER...HARTLAND FOUR CORNERS...ASCUTNEY...BALTIMORE...
PERKINSVILLE...WEST SPRINGFIELD...SOUTH READING...HAMMONDSVILLE AND
NORTH CHESTER.
GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 10 MILES
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
LAT...LON 4334 7287 4374 7266 4358 7237 4351 7240
4350 7238 4348 7238 4347 7239 4340 7240
4338 7242 4336 7241 4336 7239 4333 7241
4331 7240 4328 7241 4325 7244 4323 7243
4324 7255 4323 7270
TIME...MOT...LOC 0418Z 206DEG 14KT 4336 7280 4320 7256
LAHIFFNearby
Special Weather Statements in Vermont, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.